i had a silicon injection in my upper lip 5 years ago ....it seems that the silicon seeped in one side and made a bump in my upper lip from inside ........but its obvious when i smile or talk.....is there a solution to remove this bump?
Bumps in One Side of the Upper Lip Because of a Silicon Injections? (photo)
Doctor Answers (2)
Bump on Inside of Lip From Filler Treatment
In our practice, my associate and I inject silicone into the lips very frequently with great results. In fact my associate (who happens to also by my father) has been injecting silicone into the lips for over 40 years. When done correctly, it is exceedingly rare to give someone a bump, especially 5 years after the injections. It is very possible that what you are describing as a "bump" on your inner upper lip (and which can be visualized in the picture) may be entirely something different or related to something different. It needs to be evaluated by a board-certified dermatologist or facial plastic surgeon experienced in lip anatomy and lip augmentation with fillers (specifically silicone). You may want to consider going back to the person who did the injections originally. If this bump is related to the silicone, there are treatments including cortisone injections, which can help bring it down.
Web reference: http://www.barnettdermatology.com/treatments.php?id=16
The location of the bump on your upper lip may be favorable for surgical excision.
I read your concerns and reviewed your photo:
The bump on your right upper lip appears to be mostly on the inner, wet surface of your lip. You may want to consult several reputable facial plastic surgeons to consider having it excised. Procedures like this may be performed with local anesthetic, and well-performed surgery usually leads to a favorable, inconspicuous scar. You could ask your surgeon to send your lip specimen to the laboratory for histopathological evaluation.
Hope this helps you.
Web reference: http://www.ericmjoseph.com/
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.